Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 276, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 1, 2012, 7:20 PM EDT for Orange County, Washington County, Indiana. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 7:20 PM EDT (23:20 UTC)
- Expired
- Jul 1, 2012, 7:50 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Orange County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:21 PM EDT | TSTM WND DMG | Paoli, IN | A TRAINED SPOTTER REPORTED A MEASURED WIND GUST OF 72 MPH THROUGH E-MAIL. |
| Jul 1, 7:30 PM EDT | TSTM WND DMG | Salem, IN | TREES AND POWER LINES DOWN ACROSS THE CITY |
| Jul 1, 7:30 PM EDT | HAIL 0.88 | Salem, IN | |
| Jul 1, 7:30 PM EDT | HAIL 1 | 1 W Salem, IN | TRAINED SPOTTER RELAYED REPORT OF QUARTER SIZE HAIL THROUGH E-MAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 5:59 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS53 KLMK 012320
SVRLMK
INC117-175-012350-
/O.NEW.KLMK.SV.W.0276.120701T2320Z-120701T2350Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 750 PM EDT
* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHAMBERSBURG...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
PAOLI...
SALEM...
MAHAN CROSSING AND STAMPERS CREEK...
MILLERSBURG AND BROMER...
LIVONIA...
CLAYSVILLE AND ROSEBUD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3866 8609 3855 8603 3844 8642 3854 8657
3869 8642 3869 8631 3873 8631 3874 8630
3877 8629
TIME...MOT...LOC 2320Z 241DEG 23KT 3853 8639
WIND...HAIL 60MPH 1.00IN
$$
SCHOETTMER2 follow-up statements
162
WWUS53 KLMK 012342
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT SUN JUL 1 2012
INC117-175-012350-
/O.CON.KLMK.SV.W.0276.000000T0000Z-120701T2350Z/
WASHINGTON IN-ORANGE IN-
742 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 750 PM EDT
FOR EASTERN ORANGE AND WESTERN WASHINGTON COUNTIES...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIVONIA...MOVING
NORTHEAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
PAOLI...
SALEM...
HITCHCOCK AND HIGHLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3853 8654 3866 8626 3870 8616 3866 8609
3855 8603 3844 8642
TIME...MOT...LOC 2342Z 241DEG 23KT 3860 8623
WIND...HAIL 60MPH 0.88IN
$$
SCHOETTMER571
WWUS53 KLMK 012347
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 PM EDT SUN JUL 1 2012
INC117-175-012357-
/O.EXP.KLMK.SV.W.0276.000000T0000Z-120701T2350Z/
WASHINGTON IN-ORANGE IN-
747 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE AND WESTERN
WASHINGTON COUNTIES WILL EXPIRE AT 750 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3853 8654 3866 8626 3870 8616 3866 8609
3855 8603 3844 8642
TIME...MOT...LOC 2347Z 241DEG 23KT 3862 8619
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:10 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 1, 3:10 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT SUN JUL 01 2012
.Short Term (Tonight through Monday night)...
Issued at 310 PM EDT Sun July 1 2012
Several issues to deal with in the short term forecast. Currently,
things are quiet across the CWA, however potential appears to be
growing for scattered thunderstorm activity later this evening. A
look at the latest water vapor imagery shows a weak shortwave
rounding the top of the ridge over southern Illinois, with an
associated weak surface low underneath. This is creating moisture
convergence near the Wabash/Ohio River confluence and a few storms
have already fired near this location. Expect this wave, along with
other waves embedded in the northwest flow over IL/IN to slowly move
toward the region later this evening and should provide enough lift
to kick off scattered storms. One limiting factor will be strength
of the cap with strong mid level high to the south. With the amount
of instability, (CAPE values ~ 2000-4000 J/KG) and dry air at the
low and mid levels expect that storms that do fire will have the
potential to go severe with damaging winds and hail being the main
threats. Secondary threats would be heavy rainfall and cloud to
ground lightning. Deep layer shear is marginal for organization and
expect storm mode to mainly be pulse in nature. Best coverage of
storms should be across southern Indiana and north central Kentucky.
Across south central Kentucky, expect cap to be strong enough to
keep things dry overnight.
As far as the heat goes, current temperatures are ranging in the
upper 90s to low 100s across the region. Record high temperatures
have already been tied or set at BWG, SDF, and LEX with an hour or
two of heating still to go. Will keep heat headlines in place
through late this evening, however will downgrade to an advisory
mainly along and west of I-65 for tomorrow. Will go with no headline
east of this line. Thanks to surrounding offices for collaboration.
Overall high temperatures are expected to be a degree or two cooler
than today, however higher dew points will yield heat indices near
the same values as today. Either way, we should be below Excessive
Heat Warning criteria and with prolonged nature of the heat, felt
advisory was still sufficient. One other factor that could wreck the
temperature forecast will be a better chance of convection. Will
give the following shifts time to re-evaluate.
Overall, expect a weakening of the upper level ridge through this
forecast period which should lead to an increase in isolated to
scattered convective chances tomorrow afternoon and evening. Also,
mid level pattern looks to have several weak waves embedded within
which could enhance areas of convection. Low confidence portion of
the forecast carries slight chances overnight, mainly across the
northern CWA. Monday could bring isolated to scattered coverage
across the entire CWA and will rely on diurnal trends and low
confidence to go with a dry forecast for Monday night.
Expect mild overnight lows once again in the 70s. Tomorrow will see
highs ranging from the upper 90s to around 100 degrees in most
spots. Overnight lows will once again be in the 70s.
.Long Term (Tuesday through Sunday)...
Issued at 250 PM EDT Sun Jul 1 2012
Above normal temp regime continues, but the devil is in the details
here as the upper ridge retrogrades into the Plains. Ohio Valley
will be in the NW flow on the periphery of the ridge for the middle
portion of the week. Forecast confidence is low due to impulses
aloft that will be at best difficult to time. With a hot and fairly
humid air mass in place, it will not take much of a disturbance to
initiate convection on any day. That said, we remain in a drought so
would rather not get carried away with inserting 20-30 POPs across
the board. Best shot appears to be Tuesday, with POPs trending down
and being more limited to the Bluegrass and the higher terrain after
that as the timing becomes more difficult. The breakdown of the
ridge overhead will keep things just unsettled enough to limit max
temps to the mid/upper 90s, with heat indices just over 100 each
afternoon.
GFS/ECMWF both show the ridge strengthening over the Plains and then
building east Friday into Saturday, which could bring 100 degree
heat back to the area in time for the weekend. Sunday carries
another divergence in the models, as the GFS tries to develop an
East Coast trough, and bring a cold front SE across the Ohio Valley.
Will include a 20-30 POP out of respect for the modest height falls
aloft, but still splitting the difference between the 100 degree
temps in the previous forecast and the lower 90s advertised by the
latest GFS extended MOS.
&&
.Aviation (18Z TAF Issuance)...
Issued at 1257 PM EDT Sun July 1 2012
VFR conditions are expected to prevail through the forecast period,
however may have to deal with some periods of shower and
thunderstorm activity at SDF/LEX later this afternoon and evening.
Expecting scattered thunderstorm development in response to
destabilizing atmosphere and a series of weak disturbances in the
mid and upper level flow. Will keep prevailing VFR at SDF/BWG for
now, although will mention a small window of VCTS this evening until
confidence is higher. Conditions will deteriorate to MVFR or worse
in any thunderstorm.
Otherwise, expect generally southwest winds between 5 and 10 mph to
take hold this afternoon, going variable this evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
FOR INZ076>079-083-084-089>092.
KY...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
FOR KYZ023>034-038-045-053-061>063-070>074.
HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082.
Short Term.......BJS
Long Term........RAS
Aviation.........BJSHazardous weather outlook, Jul 1, 6:47 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 647 PM EDT SUN JUL 1 2012 KYZ056-057-064>067-075>078-081-082-030200- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 647 PM EDT SUN JUL 1 2012 /547 PM CDT SUN JUL 1 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. EARLY EVENING TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ061>063-070>074-030200- BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY- INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 547 PM CDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. EARLY EVENING TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>079-083-084-089>092-KYZ023>032-053-030200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-LARUE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...HODGENVILLE 647 PM EDT SUN JUL 1 2012 /547 PM CDT SUN JUL 1 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/ MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. EARLY EVENING TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ035>037-039>043-046>049-054-055-030200- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON... DANVILLE 647 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. LATE AFTERNOON TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH SIMILAR HEAT INDEX READINGS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ033-034-038-045-030200- HENRY KY-SHELBY KY-SPENCER KY-NELSON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE... BARDSTOWN 647 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. LATE AFTERNOON TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR WIND DAMAGE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). BJS/AMS
In the hours before
Local storm report, Jul 1, 6:52 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
652 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 5 S IRELAND 38.34N 87.00W
07/01/2012 E75 MPH DUBOIS IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1200668
RLSpecial weather statement, Jul 1, 6:57 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT SUN JUL 1 2012
INC037-117-012325-
ORANGE IN-DUBOIS IN-
657 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND 50 MPH WINDS...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT AHEAD OF STRONG STORMS ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF JASPER TO 10 MILES EAST OF JASPER...AND MOVING
NORTHEAST AT 30 MPH.
EXPECT STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH.
* THESE STORMS WILL ALSO IMPACT...
ELLSWORTH AND PORTERSVILLE...
CUZCO AND CRYSTAL...
THALES AND NORTON...
FRENCH LICK MUNICIPAL AIRPORT AND GREENBRIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8707 3851 8698 3851 8696 3849 8695
3851 8694 3850 8688 3853 8684 3853 8669
3857 8668 3849 8644 3837 8679 3846 8708
TIME...MOT...LOC 2257Z 231DEG 24KT 3848 8703 3839 8675
SCHOETTMERLocal storm report, Jul 1, 7:10 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 2 S HAWESVILLE 37.87N 86.76W
07/01/2012 E0.70 INCH HANCOCK KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1200669
RLLocal storm report, Jul 1, 7:12 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG AUSTIN 38.74N 85.81W
07/01/2012 SCOTT IN FIRE DEPT/RESCUE
TREES DOWN IN THE AUSTIN AREA
&&
EVENT NUMBER LMK1200670
RLSpecial weather statement, Jul 1, 7:14 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 PM EDT SUN JUL 1 2012
INC117-175-012345-
WASHINGTON IN-ORANGE IN-
714 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...
AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAOLI...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PAOLI...
CHAMBERSBURG AND STAMPERS CREEK...
TROTTER CROSSING AND MAHAN CROSSING...
MILLERSBURG AND BROMER...
LIVONIA AND CLAYSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3873 8629 3842 8607 3843 8654 3853 8661
3869 8635 3869 8632 3872 8631
TIME...MOT...LOC 2314Z 256DEG 23KT 3851 8644
SCHOETTMERLocal storm report, Jul 1, 7:20 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 4 N IRELAND 38.47N 87.00W
07/01/2012 DUBOIS IN EMERGENCY MNGR
NUMEROUS TREES DOWN
&&
EVENT NUMBER LMK1200671
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:09 AM EDT | Special Weather Statement | LMK | Jefferson | 26 min |
| Jul 1, 5:40 AM EDT | Special Weather Statement | LMK | Jefferson | 20 min |
| Jul 1, 3:35 PM EDT | Heat Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 28 hr |
| Jul 1, 5:56 PM EDT | Special Weather Statement | LMK | Jefferson | 29 min |
| Jul 1, 6:00 PM EDT | Special Weather Statement | LMK | Dubois | 30 min |
| Jul 1, 6:06 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 29 min |
| Jul 1, 6:16 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 29 min |
| Jul 1, 6:33 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 32 min |
| Jul 1, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 28 min |
| Jul 1, 6:44 PM EDT | Special Weather Statement | LMK | Crawford | 31 min |
| Jul 1, 6:47 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 28 min |
| Jul 1, 6:51 PM EDT | Severe Thunderstorm Warning | LMK | Scott, Washington | 29 min |
| Jul 1, 6:57 PM EDT | Special Weather Statement | LMK | Dubois | 28 min |
| Jul 1, 7:01 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 29 min |
| Jul 1, 7:02 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 33 min |
| Jul 1, 7:04 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 31 min |
| Jul 1, 7:09 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 31 min |
| Jul 1, 7:14 PM EDT | Special Weather Statement | LMK | Orange | 31 min |
| Jul 1, 7:15 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 30 min |
| Jul 1, 7:26 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 29 min |
| Jul 1, 7:46 PM EDT | Special Weather Statement | LMK | Scott | 29 min |
| Jul 1, 7:56 PM EDT | Special Weather Statement | LMK | Harrison | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.